Hail, Columbia
- When
- March 15, 6:00 AM CST
- Where
- Columbia County, 1.35 mi WSW of Brister
- Measured
- 1.75 in hail
- Reported by
- Emergency Manager
- Coordinates
- 33.120, -93.200
Golf ball size hail reported just north of Emerson.
Robust thunderstorm development began late in the evening on March 14th through the early morning hours on March 15th along a dryline from the Hot Springs region southward toward Texarkana. Upper air analysis suggested that low to mid-level winds were not quite as strong as compared to areas in Northern Arkansas.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SHV wrote it up.
Robust thunderstorm development began late in the evening on March 14th through the early morning hours on March 15th along a dryline from the Hot Springs region southward toward Texarkana. Upper air analysis suggested that low to mid-level winds were not quite as strong as compared to areas in Northern Arkansas. However, a strengthening low-level jet sampled by the KLZK (North Little Rock, Arkansas) and KSHV (Shreveport, Louisiana) radars both supported 0-1 km storm relative helicity (SRH) on the order of 200-300 m2/s2. Increasing low-level surface moisture and mixed layer CAPE were supportive of a more volatile environment downstream of the developing convection. Discrete to semi-discrete supercells migrated into this air mass with a severe thunderstorm producing golf ball size hail in near Emerson Columbia County just prior to daybreak on March 15th.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Mar 15, 5:50 AM CST, 10 minutes earlier.
Area Forecast Discussion National Weather Service Shreveport LA 650 AM CDT Sat Mar 15 2025 ...New UPDATE... .UPDATE... Issued at 647 AM CDT Sat Mar 15 2025 Per coordination with SPC...we have cancelled Severe Thunderstorm Watch #43 for all of NE TX as the instability axis has shifted east into N LA attm. Tornado Watch #44 remains in effect for all of Northern Louisiana and Union County in South Central Arkansas until 1 pm this afternoon and we should be able to begin trimming the western parishes out of is a little later this morning. 13 && .UPDATE... Issued at 300 AM CDT Sat Mar 15 2025 Collaboration call with SPC has resulted in a cancellation of Tornado Watch #38 for portions of Northern Louisiana and South Central Arkansas and the issuance of Severe Thunderstorm Watch #43 for portions of Northeast Texas, mainly south of the dryline as mentioned above. These storms will pose more of a large hail threat given the steep lapse rates in place vs a tornado threat thus the decision to go Severe Thunderstorm Watch and not Tornado Watch but per collaboration with SPC...that certainly does not mean we could not see an isolated tornado across Northeast Texas this morning. Thinking is the tornado threat will be higher across Northern Louisiana and South Central Arkansas later this morning so a new Tornado Watch will likely become necessary for areas downstream of Severe Thunderstorm Watch #43 in a few hours. 13 && .SHORT TERM... (Saturday through Sunday) Issued at 135 AM CDT Sat Mar 15 2025 Sfc dryline as of 2 AM this morning was basically paralleling the I-30 Corridor of NE TX into SW AR and had shown some instances of backing up slightly to the northwest earlier this morning but it should begin slowly advancing south and east after sunrise as our upper level trough pivots out of the Texas Hill Country and into the Middle Red River Valley. Current Tornado Watch #38 in effect until 5 AM will be allowed to expire on time and beyond this, we will need to watch for renewed convective development to our south and southwest as upper level ascent should really begin amping up near or shortly before sunrise in response to the ejecting upstream trough. The airmass to the south and east of the stalled dryline can best be described as marginally unstable attm with SBCAPE values near 1500-2000 J/KG with steep mid-level lapse rates near 8 Deg/C. With plenty of Deep Layer Bulk Shear to work along and pockets of 0-3KM SRH near 250-300 m2/s2, all modes of severe weather will be possible this morning. Assuming that the dryline behaves as progs suggest, our greatest severe weather threat area should be focused across Deep East Texas into Northern Louisiana and South Central Arkansas with the window of opportunity being mainly this morning before ending by very early afternoon at the latest across our far eastern zones as by that time, our region should become dryslotted aloft from the southwest. As the dryline advances east in advance of the upper trough axis, look for rapidly falling dewpoints which will result in rapidly falling humidity. Post dryline winds will veer around to the WSW with speeds near 10 to 20 mph with higher gusts. This again will result in an elevated Fire Danger risk today across our western half (see Fire Weather Discussion below for details). Went on the warmer side of guidance concerning temperatures today as NBM MOS has been too cool for days now and see no reason to go cooler today without a frontal passage behind the dryline today. Speaking of frontal passage, the true cold front in association with the upper trough will finally begin moving into our region from the northwest by very late this afternoon, making quick work through our region by late this evening. Cannot rule out some isolated showers in this post dryline/pre frontal airmass before skies clear areawide tonight. We will see a cool down for Sunday but nothing significant with high temperatures mostly in the 60s. 13 && .LONG TERM... (Sunday Night through Saturday) Issued at 135 AM CDT Sat Mar 15 2025 Upper ridging through the early part of next week will mean dry conditions but temperatures quickly moderate by Monday with a warming trend continuing into at least Tuesday of next week. Our next upstream trough ejects out into the Southern Plains Tuesday Night/Wed timeframe but the trough appears to be moisture starved across our region. Kept slight chance pops going for Wed across our eastern half only but this trough does not appear to have much impact on our region other than to cool us down slightly by the end the upcoming work week. 13 && .AVIATION... (12Z TAFS) Issued at 630 AM CDT Sat Mar 15 2025 For the 15/12z TAF update...following numerous thunderstorms moving across the region this morning. As such, TAFs are going to be a mess for a while this morning for most terminals. Things should start to improve by this afternoon as storms begin to exit the region to the east. Winds will remain gusty this afternoon behind the passing thunderstorms with sustained winds of 10 to 15 kts and gusts ranging from 20 to 25 kts. /33/ && .FIRE WEATHER... Issued at 224 PM CDT Fri Mar 14 2025 There will be another elevated Fire Danger threat once again today across the western half of the Four State Region. This will include all of Northeast Texas, Southeast Oklahoma, the adjacent counties of Southwest Arkansas and the western third of Northwest Louisiana. While there will be a chance of wetting rain this morning across this region, rainfall amounts will be mainly near a quarter of an inch or less. Minimum afternoon humidity values will fall into the upper teens to near 30 percent across this region with west southwest to west winds sustained near 15 mph with higher gusts. Temperatures should fall off quickly this evening after sunset and winds will shift around to the northwest in the wake of a strong cold front. This should allow for rapid humidity recovery after sunset this evening and this should alleviate the elevated fire danger threat today. A Fire Danger Statement will be issued for the western half of our region to highlight this elevated Fire Danger threat today. 13 && .SPOTTER INFORMATION STATEMENT... Issued at 215 AM CDT Sat Mar 15 2025 Spotter activation will likely be needed today for the development of severe thunderstorms across portions of Deep East Texas into Northern Louisiana and South Central Arkansas this morning through very early this afternoon. && .PRELIMINARY POINT TEMPS/POPS... SHV 80 48 68 43 / 70 20 0 0 MLU 77 49 65 41 / 70 20 0 0 DEQ 75 40 65 36 / 40 20 0 0 TXK 78 44 66 42 / 40 20 0 0 ELD 76 45 65 38 / 70 20 0 0 TYR 80 45 68 45 / 40 10 0 0 GGG 80 45 68 43 / 50 10 0 0 LFK 82 48 71 44 / 70 10 0 0 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...None. LA...None. OK...None. TX...None. && SHORT TERM...13 LONG TERM....13 AVIATION...33
Preliminary Local Storm Report
National Weather Service Shreveport LA
550 AM CDT Sat Mar 15 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 AM Hail 6 WNW Appleby 31.76N 94.71W
03/15/2025 E1.00 Inch Nacogdoches TX Broadcast Media
Public report of quarter size hail in the
Caro community.
&&
20Preliminary Local Storm Report
National Weather Service Shreveport LA
551 AM CDT Sat Mar 15 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0546 AM Hail 1 NW Blanchard 32.59N 93.90W
03/15/2025 E1.50 Inch Caddo LA Public
Report from mPING: Ping Pong Ball (1.50
in.).
&&
20Special Weather Statement
National Weather Service Shreveport LA
615 AM CDT Sat Mar 15 2025
ARZ061-072-151145-
Columbia AR-Nevada AR-
615 AM CDT Sat Mar 15 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTH CENTRAL COLUMBIA AND
SOUTHEASTERN NEVADA COUNTIES UNTIL 645 AM CDT...
At 615 AM CDT, Doppler radar was tracking a strong thunderstorm 6
miles southeast of Willisville, or 7 miles north of McNeil, moving
northeast at 50 mph.
HAZARD...Wind gusts up to 40 mph and half inch size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.
Locations impacted include...
Rosston, Willisville, Bluff City, Young, Waterloo and College Hill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3344 9330 3347 9334 3374 9311 3341 9312
3336 9317
TIME...MOT...LOC 1115Z 218DEG 42KT 3345 9322
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
20Special Weather Statement
National Weather Service Shreveport LA
636 AM CDT Sat Mar 15 2025
LAZ005-006-013-014-151215-
Lincoln LA-Union LA-Ouachita LA-Jackson LA-
636 AM CDT Sat Mar 15 2025
...A STRONG THUNDERSTORM WILL IMPACT WESTERN OUACHITA...SOUTHEASTERN
UNION...SOUTHEASTERN LINCOLN AND NORTHEASTERN JACKSON PARISHES UNTIL
715 AM CDT...
At 636 AM CDT, Doppler radar was tracking a strong thunderstorm 14
miles northeast of Jonesboro, moving northeast at 45 mph.
HAZARD...Wind gusts up to 40 mph and half inch size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.
Locations impacted include...
Monroe, Claiborne, West Monroe, Brownsville-Bawcomville,
Brownsville-Bawcom, Choudrant, Chatham, Eros, Downsville, Mineral
Springs, Folksville, Caderville, Calhoun, Cheniere, Eureka, Lapine
and Drew.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3250 9252 3276 9236 3257 9203 3228 9229
3228 9231 3225 9231 3221 9235 3233 9262
TIME...MOT...LOC 1136Z 209DEG 39KT 3233 9249
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
20Preliminary Local Storm Report
National Weather Service Shreveport LA
657 AM CDT Sat Mar 15 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 AM Hail 1 WSW Sarepta 32.88N 93.47W
03/15/2025 M1.50 Inch Webster LA Public
mPING Report.
&&
BTPreliminary Local Storm Report
National Weather Service Shreveport LA
658 AM CDT Sat Mar 15 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0638 AM Hail 4 ESE Cullen 32.94N 93.39W
03/15/2025 E1.75 Inch Webster LA Public
mPING Report.
&&
BTThe Shreveport radar (KSHV), 96 km away, was scanning. The volume nearest the first event began at 11:57 UTC.
1 hail. Local standard time, as filed.
Golf ball size hail reported just north of Emerson.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2025Every state in 2025This day in weather historyWarnings in Arkansas, March 2025
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1248000.